MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-30
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the pulmonary artery.A 4.00x30mm trek rx balloon dilatation catheter (bdc) was advanced and inflated one time to 6 atmospheres (atm) when a balloon rupture occurred.The bdc was removed, and a second, same size trek bdc was advanced.The second balloon was inflated one time to 6 atmospheres (atm) when this balloon ruptured as well.A third, same size trek bdc was used without issue to successfully complete the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6- device code 1494 clarifier: incorrect anatomy.The additional trek rx balloon dilatation catheter (bdc) referenced in b5 is filed under a separate medwatch report number.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported balloon rupture was unable to be confirmed; however, the guide wire exit notch was torn and leaked which is likely what the account perceived as the reported balloon rupture.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the procedure was to treat a pulmonary artery.It should be noted that the cdc, trek rx and mini trek rx, global, instruction for use states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.In this case, it is unknown if the ifu violation contributed to the reported compliant.The investigation determined the noted tear in the guide wire exit notch, leak and reported balloon rupture appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17182877
Report Number2024168-2023-06611
Device Sequence Number20395492
Product Code LOX
UDI-Device Identifier08717648138744
UDI-Public08717648138744
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012278-30
Device Catalogue Number1012278-30
Device Lot Number21128G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown